MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8817748001
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis, the devices venous end (blue) connector was broken (crack was observed).It was stated that the catheter was repaired and the external short tube was replaced.Flushing was done and it was when issue was observed due to oozing blood.No other defects/damages was noted than what was observed.Iodophor was the cleaning agent used to clean the adapterssame with the insertion site (disinfection) and was allowed to thoroughly dry prior to applying ointments on the area.The catheter was not repaired, there was no leak, no cleaning agent was used and tego was not utilized.No tools was used to tighten or loosen the adapter.There was no blood loss.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during dialysis, the devices venous end (blue) connector was broken (crack was observed).Flushing was done and it was when issue was observed due to oozing blood.No other defects/damages was noted than what was observed.Iodophor was the cleaning agent used to clean the adapters same with the insertion site (disinfection) and was allowed to thoroughly dry prior to applying ointments on the area.The catheter was not repaired, there was no leak, no cleaning agent was used and tego was not utilized.No tools was used to tighten or loosen the adapter.There was no blood loss.The device was explanted and replaced in its entirety.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key10977832
Report Number3009211636-2020-00305
Device Sequence Number14535525
Product Code LFJ
UDI-Device Identifier10884521009868
UDI-Public10884521009868
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2022
Device Model Number8817748001
Device Catalogue Number8817748001
Device Lot Number1722100105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight60